Looking For Thoughts/Advive

ive had asthma for a year diagnosed about 6 months ago, i dont know anyone that has asthma so i have no idea what is normal regarding asthma

some info

currently on montelukast tabs (trial), Fostair, salbutamol

i take 2 puffs of fostair when i wake up, about 30 - 60 mins later i have a cough, its not a bad cough just a constant light cough like clearing my throat it only stops when i take 1 more puff of the fostair then i am usually good for the day and then the cough returns at bedtime so i take 2 more puffs of fostair

since i have been on the tablets i dont have as much breathlessness but it is still sort of there but not bad just some times i fell like i want to sit down, i haven't used the salbutamol for a few weeks now so the tablets must be doing something

what i have posted above is a typical day for me, the last time i was with the doctors i had very bad asthma (i had a sinus infection) they said if it is not better i need to go to the hospital and see an asthma specialist, after reading this do you think i need to see a specialist or is this within normal limits,

thanks for reading

2 Replies

  • Hi Alan, welcome to the forum,

    I'm not on the medication you have (except for the salbutamol - otherwise known as ventolin). That said, there are aspects of asthma (and the treatment of asthma) that are common for all of us. Firstly, were you given a peak flow metre (PFM)? If not, ask for one, and ensure that someone explains to you how to use it. A PFM can act as an early warning system for your asthma, and once you know what a normal reading is for you will help you to realise when you asthma is not as well controlled as it should be. You will need to take readings a couple of times daily to find out what is normal for you, but this is well worth doing. Secondly, your salbutamol inhaler is a reliever inhaler, to be be taken if you are having problems with your asthma even though you have taken your other medication. If you find you are needing to take your reliever inhaler regularly (more than a couple of times a week) go back to your doctor, because that will be an indication that your asthma is not as well controlled as it should be. Finally, all steroid inhalers can cause oral thrush. This is easily treated if you do get it, but obviously it's better to reduce your chances of getting it. It is very important that you wash out your mouth thoroughly after using your steroid inhaler (in your case, Fostair). What I do is to gargle and rinse out, clean my teeth and then gargle and rinse out again. This may sound a lot but it really does help to reduce the risk of getting thrush.

    Hope this is of some help, and apols if you already know some/all of this.

  • I see the asthma nurse at the doctors surgery about every 6 months it is just to check if everything is ok with inhalers i am also on fostair and ventolin and dont know if you were told that you should gargle or just have a drink after your fostair because if it doesnt go into the lungs it can give you thrush in the mouth as i have had itI

You may also like...